Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 186, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 2001, 3:20 PM CDT for Pettis County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 14, 2001, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2760 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 142021
SVRMCI
MOC159-142115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PETTIS COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF SEDALIA
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF HOUSTONIA TO 9
MILES WEST OF GREEN RIDGE...OR FROM 16 MILES NORTHEAST OF
WARRENSBURG TO 15 MILES SOUTHEAST OF WARRENSBURG...MOVING EAST AT
50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA MONTE AT 325 PM CDT
HOUSTONIA AT 330 PM CDT
HUGHESVILLE AT 335 PM CDT
LONGWOOD AT 340 PM CDT
SMITHTON AT 350 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS! FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM
WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 389~3 9348 3875 9350 3854 9350 3857 9311
3871 9308 3893 9309
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 3:45 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT THU JUN 14 2001 IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT. AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z. WHILE THE ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL PROBABLY BE HIGHEST EAST OF I35. DIRECTIONAL SHEAR MORESO THAN SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT BRIEF HEAVY RAIN IS POSSIBLE. TEMPS ARE TRICKY. FEEL THAT TSRA WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST. MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS ALONG THE LINES OF CURRNT PKG. COOLER DAY EXPECTED ON FRIDAY...WITH WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Local storm report, Jun 14, 2:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM TROY KS 70 MPH TSTM GUST
06/14/01 DONIPHAN TREES AND LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0245 PM 5 W RICHMOND MO 70 MPH TSTM GUST
06/14/01 RAY TREES AND LINES DOWN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0250 PM ODESSA MO 70 MPH TSTM GUST
06/14/01 LAFAYETTE SEVERAL TREES DOWN. .
REPORTED BY LAW
M ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 2:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY< LOCATION....
0255 PM POLO MO .75 INCH HAIL
06/14/01 CALDWELL REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 14, 3:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM MIRABILE MO 80 MPH TSTM GUST
06/14/01 CALDWELL BARNS DAMAGED, WINDOWS
BLOW OUT. . REPORTED BY
HAM RADIO OPERATOR.Local storm report, Jun 14, 3:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 1 E MAYSVILLE MO 70 MPH TSTM GUST
06/14/01 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0305 PM PATTONSBURG MO 7 0 MPH TSTM GUST
06/14/01 DAVIESS TREES DOWN.Local storm report, Jun 14, 3:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM WARRENSBURG MO 80 MPH TSTM GUST
06/14/01 JOHNSON TREES DOWN. . REPORTED
BY LAW ENFORCEMENT
z OFFICIAL.Special weather statement, Jun 14, 3:17 PM CDT, 3 minutes before
KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-142015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MISSOURI HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 424 FOR THE FOLLOWING COUNTIES IN KANSAS...LEAVENWORTH...WYANDOTTE...JOHNSON...MIAMI AND LINN IN MISSOURI...NODAWAY...WORTH...GENTRY...DEKALB...A#NDREW...BUCHANAN CLINTON...PLATTE...CLAY...JACKSON...CASS AND BATES. THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OFF TO THE EAST AND NO ADDITIONAL SEVERE WEATHER IS EXPECTED THIS AFTERNOON OR EVENING. PB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 51 min |
| Jun 14, 7:37 AM CDT | Severe Thunderstorm Warning | EAX | Gentry | 38 min |
| Jun 14, 8:43 AM CDT | Severe Thunderstorm Warning | EAX | Grundy | 47 min |
| Jun 14, 10:20 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 55 min |
| Jun 14, 2:03 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Jun 14, 2:12 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 63 min |
| Jun 14, 2:12 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 63 min |
| Jun 14, 2:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 49 min |
| Jun 14, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 47 min |
| Jun 14, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 57 min |
| Jun 14, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 57 min |
| Jun 14, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 63 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 75 min |
| Jun 14, 2:51 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 54 min |
| Jun 14, 3:01 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 59 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 63 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 63 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Randolph | 58 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.